MAUDE Adverse Event Report: ARTHREX, INC. 9.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 9.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 9.0 MM FLIP CUTTER II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 10/10/2022, it was reported by a arthrex employee via sems that a ar-1204af-90 flipcutter broke.This occurred on (b)(6) 2022 during an unknown procedure when making the femoral tunnel, the flipcutter broke.There was no additional information provided, additional information requested.Additional information provided on 10/13/2022, it was reported that this incident occurred during a knee arthroscopy/acl reconstruction, and the broken fragments were fully retrieved.
 
Additional Manufacturer Narrative
The contrib (b)(4) of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed that the cutter tip at the distal end of the shaft is broken.The most likely cause of this damage is probably hitting the device with another device or object, prying/leveraging or excessive bending forces applied during use.However, the cutter tip was not returned for investigation.The cause remains misuse.

Brand Name
9.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15698153
Report Number1220246-2022-05666
Device Sequence Number5622824
Product Code HWE
UDI-Device Identifier00888867004269
UDI-Public00888867004269
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number9.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-90
Device Lot Number1208114326
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown